본문 바로가기
KERD
논문KCI 등재

카바마제핀과 스테로이드 동시 사용으로 인한 비전형적인 약물 유도성 과민반응 증후군 1예

Atypical presentations of drug-induced hypersensitivity syndrome caused by carbamazepine with concurrent use of corticosteroid: Report of a case with a brief literature review

2

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류소아과학

초록

Carbamazepine (CBZ) is the common antiepileptic drug prescribed for the management of neuropathic pain in patients with neurologic injury. CBZ can rarely be the causative agent to result in drug-induced hypersensitivity syndrome (DIHS), which is a life-threatening drug reaction. Delayed diagnosis of DIHS may occur in complicated clinical settings. We have reported a case of a 12-year-old girl whose initial manifestations of CBZ-induced DIHS were atypical due to concurrent administration of corticosteroids. After open biopsy of brainstem glioma, she was administered corticosteroids and CBZ to mitigate postoperative complications, including mild weakness of ankle dorsiflexion and otalgia. Not only fever but also elevation of liver enzymes and inflammatory markers were presented 1 month after CBZ initiation, without any skin rash or leukocytosis. A maculopapular rash on the whole body and leukocytosis developed afterward; consequently, the diagnostic criteria for DIHS were fulfilled. After discontinuation of CBZ, her fever and increased liver enzymes subsided and the rash slowly improved. This case indicates that typical signs, such as skin rash or leukocytosis, can be initially masked or delayed in CBZ-induced DIHS if it overlaps with corticosteroid administration. The atypical manifestations of DIHS should be considered if CBZ is concurrently administered with corticosteroids.

Abstract

Carbamazepine (CBZ) is the common antiepileptic drug prescribed for the management of neuropathic pain in patients with neurologic injury. CBZ can rarely be the causative agent to result in drug-induced hypersensitivity syndrome (DIHS), which is a life-threatening drug reaction. Delayed diagnosis of DIHS may occur in complicated clinical settings. We have reported a case of a 12-year-old girl whose initial manifestations of CBZ-induced DIHS were atypical due to concurrent administration of corticosteroids. After open biopsy of brainstem glioma, she was administered corticosteroids and CBZ to mitigate postoperative complications, including mild weakness of ankle dorsiflexion and otalgia. Not only fever but also elevation of liver enzymes and inflammatory markers were presented 1 month after CBZ initiation, without any skin rash or leukocytosis. A maculopapular rash on the whole body and leukocytosis developed afterward; consequently, the diagnostic criteria for DIHS were fulfilled. After discontinuation of CBZ, her fever and increased liver enzymes subsided and the rash slowly improved. This case indicates that typical signs, such as skin rash or leukocytosis, can be initially masked or delayed in CBZ-induced DIHS if it overlaps with corticosteroid administration. The atypical manifestations of DIHS should be considered if CBZ is concurrently administered with corticosteroids.

참고문헌 (20)

  1. Shiohara T, "Drug-induced hypersensitivity syndrome(DiHS)", drug reaction with eosinophilia and systemic symptoms(DRESS) : an update in 2019, 2019, pp.68, 301~308
  2. 김도우, "단일 대학병원의 지역의약품안전센터에 보고된 소아청소년의 약물유해반응 분석", Allergy Asthma & Respiratory Disease, 6(5), pp.263~269 (2018), 대한 소아알레르기 호흡기학회[DOI]
  3. Perucca P, "Adverse effects of antiepileptic drugs", Lancet Neurol, 11, pp.792~802 (2012)
  4. Pereira de Silva N, "Risk factors associated with DRESS syndrome produced by aromatic and non-aromatic antipiletic drugs", Eur J Clin Pharmacol, 67, pp.463~470 (2011)
  5. Patel RA, "Drug fever", Pharmacotherapy, 30, pp.57~69 (2010)
  6. 박양, "소아에서 약물유발검사", Allergy Asthma & Respiratory Disease, 6(1), pp.1~3 (2018), 대한 소아알레르기 호흡기학회[DOI]
  7. Kano Y, "The variable clinical picture of drug-induced hypersensitivity syndrome", drug rash with eosinophilia and systemic symptoms in relation to the eliciting drug, 2009, pp.29, 481~501
  8. Kleier RS, "Generalized pustulation as a manifestation of the anticonvulsant hypersensitivity syndrome", Arch Dermatol, 127, pp.1361~1364 (1991)
  9. 안윤혜, "만성 가려움의 병태생리와 감별 진단 및 치료", Allergy Asthma & Respiratory Disease, 9(4), pp.189~202 (2021), 대한 소아알레르기 호흡기학회[DOI]
  10. Suzuki Y, "Carbamazepine-induced drug-induced hypersensitivity syndrome in a 14-year-old Japanese boy", Epilepsia, 49, pp.2118~2121 (2008)
  11. Brown SC, "Anticonvulsant hypersensitivity syndrome secondary to carbamazepine", Proc(Bayl Univ Med Cent), 30, pp.94~96 (2017)
  12. Cho YT, "Drug reaction with eosinophilia and systemic symptoms(DRESS) : an interplay among drugs, viruses, and immune system", Int J Mol Sci, 18, pp.1243~ (2017)
  13. Kardaun S, "Drug reaction with eosinophilia and systemic symptoms (DRESS): an original multisystem adverse drug reaction. Results from the prospective RegiSCAR study", Br J Dermatol, 169, pp.1071~1080 (2013)
  14. 강동윤, "전자의무기록을 이용한 DRESS (drug reaction with eosinophilia and systemic symptoms) 증후군 탐색", Allergy Asthma & Respiratory Disease, 6(3), pp.149~154 (2018), 대한 소아알레르기 호흡기학회[DOI]
  15. Cacoub P, "The DRESS syndrome : a literature review", Am J Med, 124, pp.588~597 (2011)
  16. Sandhu S, "Drug reaction with eosinophilia and systemic symptoms : a single center descriptive observational study", Dermatol Ther, 34, pp.e14670~ (2021)
  17. Lin IC, "Liver injury in patients with DRESS : a clinical study of 72 cases", J Am Acad Dermatol, 72, pp.984~991 (2015)
  18. 김하나, "소아에서 라모트리진에 의해 유발된 DRESS (drug reaction with eosinophilia and systemic symptoms) 증후군 1예", Allergy Asthma & Respiratory Disease, 10(1), pp.66~70 (2022), 대한 소아알레르기 호흡기학회[DOI]
  19. Pirmohamed M, "New genetic findings lead the way to a better understanding of fundamental mechanisms of drug hypersensitivity", J Allergy Clin Immunol, 136, pp.236~244 (2015)
  20. Hashizume H, "Skin recruitment of monomyeloid precursors involves human herpesvirus-6 reactivation in drug allergy", Allergy, 68, pp.681~689 (2013)

관련 논문AI추천

이 간행물의 다른 논문 (7건)